Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 157, NWS Wilmington, OH

July 4, 2012Clermont County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 4, 2012, 8:23 PM EDT for Clermont County, Ohio. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2012, 8:23 PM EDT (00:23 UTC)
Expired
Jul 4, 2012, 8:46 PM EDT
In force
23 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

County Clermont County, OH

The radar

The Cincinnati radar (KILN), 46 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2070 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2070 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1974 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WUUS51 KILN 050023
SVRILN
OHC025-050100-
/O.NEW.KILN.SV.W.0157.120705T0023Z-120705T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
823 PM EDT WED JUL 4 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CLERMONT COUNTY IN SOUTHWEST OHIO...

* UNTIL 900 PM EDT.

* AT 816 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
  PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS
  LOCATED NEAR PERINTOWN...MOVING SOUTHEAST AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WITHAMSVILLE...
  BATAVIA...

IN ADDITION...WILLOWVILLE AND OWENSVILLE ARE NEAR THE PATH OF THIS
SEVERE THUNDERSTORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3910 8406 3903 8428 3914 8430 3922 8427
TIME...MOT...LOC 0023Z 326DEG 5KT 3914 8423

$$
ASL
2 follow-up statements
156 
WWUS51 KILN 050038
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
838 PM EDT WED JUL 4 2012

OHC025-050100-
/O.CON.KILN.SV.W.0157.000000T0000Z-120705T0100Z/
CLERMONT OH-
838 PM EDT WED JUL 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHERN CLERMONT COUNTY...

AT 833 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS
STORM WAS LOCATED NEAR PERINTOWN...MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
WITHAMSVILLE AND BATAVIA.

IN ADDITION...WILLOWVILLE AND OWENSVILLE ARE NEAR THE PATH OF THIS
STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3912 8428 3920 8424 3910 8406 3903 8428
TIME...MOT...LOC 0038Z 326DEG 5KT 3912 8421

$$
ASL
559 
WWUS51 KILN 050046
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
846 PM EDT WED JUL 4 2012

OHC025-050056-
/O.CAN.KILN.SV.W.0157.000000T0000Z-120705T0100Z/
CLERMONT OH-
846 PM EDT WED JUL 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CLERMONT COUNTY HAS
BEEN CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
STORM.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3912 8428 3920 8424 3910 8406 3903 8428
TIME...MOT...LOC 0046Z 326DEG 5KT 3911 8420

$$
ASL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 7:21 PM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 4, 7:21 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
721 PM EDT WED JUL 4 2012

.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE WILL EXPAND ACROSS THE REGION THROUGH
THE REST OF THE WEEK KEEPING HOT CONDITIONS IN PLACE. THE HEAT
WAVE WILL BREAK EARLY NEXT WEEK AFTER A COLD FRONT MOVES THROUGH
DURING THE WEEKEND...ALLOWING COOLER HIGH PRESSURE TO BUILD IN.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
WEAK CONVERGENCE ACROSS THE REGION THIS AFTERNOON MAY ALLOW FOR
SOME ISOLATED CONVECTION. A DISTURBANCE HAS RESULTED IN STORMS
DEVELOPING IN SOUTHWEST ONTARIO. AS THAT DROPS SOUTHEAST THERE
COULD BE ADDITIONAL DEVELOPMENT BACK WEST OF CURRENT ACTIVITY.
AND IF THAT OCCURS THEN SOME STORMS COULD GRAZE THE NORTHEAST PART
OF THE FORECAST AREA LATE THIS AFTERNOON OR EARLY THIS EVENING.
OTHERWISE LIGHT WESTERLY FLOW WILL PERSIST OVERNIGHT. HAVE LEANED
TOWARDS WARMER GUIDANCE FOR LOWS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
ANOTHER DISTURBANCE COMING OVER THE TOP OF AN EXPANDING RIDGE WILL
MOVE SOUTHEAST ACROSS THE UPPER OHIO VALLEY TOMORROW. THIS WILL
BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS PRIMARILY FOR
THE EASTERN ZONES DURING THE AFTERNOON AND EVENING. DO NOT EXPECT
STORMS TO BE EXPANSIVE ENOUGH TO HAVE ANY MORE THAN A TEMPORARY
EFFECT ON TEMPERATURES.

GUIDANCE SUGGESTS THAT READINGS WILL BE SLIGHTLY WARMER THAN
TODAYS HIGHS. WITH LITTLE VARIATION IN DEW POINTS...THESE HIGHER
TEMPERATURES SHOULD PUSH MOST LOCATIONS INTO HEAT WARNING
CRITERION /HEAT INDEX 105 OR GREATER/. IN ADDITION THIS WILL BE A
PROLONGED PERIOD OF HIGH HEAT INDICES. SO EVEN IF SOME PLACES DO
NOT MEET THE THRESHOLD...THE CUMULATIVE EFFECTS OF THE HEAT WILL
TAKE A TOLL. THUS THE EXCESSIVE HEAT WARNING WAS EXPANDED TO ALL
COUNTIES THROUGH SATURDAY. CONTINUED TO FAVOR WARMER MOS FOR
LOWS.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HOT AND HUMID CONDITIONS WILL START OUT THE LONG TERM TIME FRAME
AND WILL CONTINUE ACROSS THE FA INTO SATURDAY. TEMPERATURES ON
FRIDAY AND SATURDAY WILL BE IN THE UPPER 90S TO AROUND 100 WITH
HEAT INDEX VALUES AROUND 105 DEGREES. DUE TO THIS THE ENTIRE AREA
HAS BEEN UPGRADED TO AN EXCESSIVE HEAT WARNING FOR FRIDAY AND
SATURDAY. WITH RIDGE IN PLACE OVER THE AREA THE FA WILL STAY DRY
ON FRIDAY AND DURING MOST OF THE DAY ON SATURDAY. THERE IS SOME
DISCREPANCY BETWEEN THE MODELS ON WHEN PRECIPITATION WILL OCCUR
AFTER THIS POINT. THE GFS IS A LOT QUICKER WITH THE FRONTAL
BOUNDARY AND THE PRECIPITATION AND BEGINS TO BRING PRECIPITATION
INTO THE AREA SATURDAY NIGHT. THE ECMWF IS SLOWER WITH THE
PRECIPITATION AND BRINGS THE BEST CHANCE OF PRECIPITATION INTO THE
AREA SUNDAY NIGHT. WENT CLOSER TO THE ECMWF SOLUTION AND HAVE THE
GREATEST PRECIPITATION CHANCES IN THE FORECAST DURING THE
OVERNIGHT HOURS SUNDAY NIGHT INTO MONDAY MORNING. PRECIPITATION
WILL THEN LINGER ACROSS SOUTHERN PORTIONS OF THE FA MAINLY IN
NORTHERN KENTUCKY MONDAY NIGHT INTO TUESDAY BEFORE COMPLETELY
EXITING THE AREA. AFTER SATURDAY THERE WILL BE A GENERAL DECREASE
IN TEMPERATURES FOR THE REST OF THE LONG TERM TIME FRAME.
TEMPERATURES BY MONDAY AND TUESDAY WILL BE IN THE 80S ACROSS THE
ENTIRE FA.

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
TRICKY START TO THE TAF PERIOD. A LARGE AMOUNT OF UNCERTAINTY
EXISTS THROUGH 06Z AS TO WHETHER CONVECTION ACROSS WESTERN LAKE
ERIE WILL PROPAGATE/SURVIVE SOUTHWARD TOWARD OUR TERMINALS BY
LATE THIS EVENING. HELD OFF FOR THE TAF ISSUANCE ON INSERTING ANY
MENTION OF VCTS OR TEMPOS. HOWEVER...IF CONFIDENCE BEGINS TO RISE
WITH REGARDS TO THESE STORMS OR OUTFLOW AFFECTING THE
TERMINALS...THEN AMENDMENTS WILL BE FORTHCOMING. BEYOND
06Z...SKIES WILL GENERALLY BE PARTLY CLOUDY WITH SOME SCATTERED
CIRRUS OVERNIGHT UNDER LIGHT WINDS. ON THURSDAY...NORTHWEST WINDS
WILL GENERALLY REMAIN UNDER 10 KTS WITH SCATTERED CU DEVELOPING.
AFTERNOON THUNDERSTORMS WILL BECOME POSSIBLE ONCE AGAIN.
HOWEVER...CONFIDENCE AT THAT TIME RANGE WITH THIS CONVECTION
REGIME REMAINS TOO LOW FOR ANY MENTION OF THEM IN THE TAFS AT THE
MOMENT.

OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR OHZ026-034-
     035-042>046-051>056-060>065-070>074-077>082-088.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR KYZ089>100.
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SATURDAY FOR INZ050-058-
     059-066-073>075-080.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...LATTO
Hazardous weather outlook, Jul 4, 3:48 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
348 PM EDT WED JUL 4 2012

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-052000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
348 PM EDT WED JUL 4 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 4, 8:07 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
807 PM EDT WED JUL 4 2012

OHZ078-050045-
CLERMONT OH-
807 PM EDT WED JUL 4 2012

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLERMONT COUNTY THROUGH
845 PM EDT...

AT 804 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PERINTOWN...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BATAVIA AND AMELIA.

ALSO...WILLOWVILLE...OWENSVILLE...LINDALE AND EAST FORK STATE PARK
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

LAT...LON 3908 8404 3894 8421 3915 8430 3923 8421

ASL
Local storm report, Jul 4, 8:13 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
813 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     HAIL             MILFORD                 39.17N 84.28W
07/04/2012  E0.50 INCH       CLERMONT           OH   PUBLIC

            MOSTLY PEA SIZED.

&&

ASL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 8:07 PM EDTSpecial Weather StatementILNClermont38 min
Jul 4, 8:31 PM EDTSpecial Weather StatementILNHardin44 min
Jul 4, 8:53 PM EDTSpecial Weather StatementILNDelaware, Hardin, Logan, Union37 min
Jul 4, 9:26 PM EDTSpecial Weather StatementILNDelaware, Hardin, Union49 min
Jul 4, 9:40 PM EDTSevere Thunderstorm WarningILNDelaware, Hardin, Logan, Union35 min
Jul 4, 9:55 PM EDTSevere Thunderstorm WarningILNChampaign, Logan35 min
Jul 4, 10:13 PM EDTSevere Thunderstorm WarningILNLogan17 min
Jul 4, 10:22 PM EDTAreal Flood AdvisoryILNHardin3 hr
Jul 4, 10:31 PM EDTSpecial Weather StatementILNChampaign, Delaware, Franklin, Licking, Logan, Union44 min
Jul 4, 10:35 PM EDTSevere Thunderstorm WarningILNChampaign, Logan25 min
Jul 4, 10:51 PM EDTSpecial Weather StatementILNClark, Fairfield, Fayette, Greene, Hocking, Madison and 1 more39 min
Jul 4, 10:55 PM EDTAreal Flood AdvisoryILNHardin, Logan, Union2 hr
Jul 4, 11:26 PM EDTSpecial Weather StatementILNChampaign, Fairfield, Franklin, Madison49 min
Jul 4, 11:57 PM EDTSpecial Weather StatementILNFairfield, Hocking48 min
Jul 5, 12:26 AM EDTSpecial Weather StatementILNHocking34 min
Jul 5, 1:55 AM EDTSpecial Weather StatementILNFranklin35 min
Jul 5, 2:17 AM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking43 min
Jul 5, 2:59 AM EDTSpecial Weather StatementILNFairfield31 min
Jul 5, 3:37 AM EDTSpecial Weather StatementILNLicking38 min
Jul 5, 12:39 PM EDTSpecial Weather StatementILNAdams36 min
Jul 5, 1:00 PM EDTSpecial Weather StatementILNHamilton30 min
Jul 5, 2:10 PM EDTSpecial Weather StatementILNClermont35 min
Jul 5, 3:35 PM EDTSpecial Weather StatementILNBrown25 min
Jul 5, 4:49 PM EDTSpecial Weather StatementILNPike26 min
Jul 5, 5:09 PM EDTSpecial Weather StatementILNScioto36 min
Jul 5, 5:15 PM EDTSevere Thunderstorm WarningILNScioto30 min
Jul 5, 5:18 PM EDTSpecial Weather StatementILNPike27 min
Jul 5, 5:46 PM EDTSpecial Weather StatementILNPike, Scioto44 min
Jul 5, 6:24 PM EDTSpecial Weather StatementILNAuglaize, Hardin51 min
Jul 5, 6:37 PM EDTSpecial Weather StatementILNPike, Scioto38 min
Jul 5, 6:43 PM EDTSpecial Weather StatementILNMercer32 min
Jul 5, 6:55 PM EDTSevere Thunderstorm WarningILNMercer35 min
Jul 5, 7:15 PM EDTSpecial Weather StatementILNDelaware, Logan, Shelby, Union30 min
Jul 5, 7:41 PM EDTSpecial Weather StatementILNAuglaize, Champaign, Darke, Delaware, Logan, Mercer and 3 more49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.